What are the side effects of others on topamax and what are the dose your on????
Right now my doc has me on 500 mg and i'm suppose to add another 100 mg tomorrow.
My memory stinks worse than usual, my ability to spell or balance my check book is gone, I just feel like i'm in a total daze.... (basically dumb as a rock....)
not to mention that i'm off balance, have mood swings ( I can cry, yell, or laugh) at the drop of a dime.
And my sleep pattern is not the greatest either, i'm waking up with killer headaches all the time.
And i'm being told this is "all" side effects....
And hopefully it will go away, because for once the topamax is helping my seizures. But my quality of life stinks.
So i'm just wondering if this is happening to others taking topamax.... Thanks jill
i take 1000mg epilim and i've just started taking topamax with it; i'm currently taking 50mg topamax and increasing it 25mg every 2 weeks until i'm on 200mg. Once i'm on 200mg topamax, i'm being weaned off the epilim.
Since taking topamax, i've been having really vivid and bizarre dreams every night. I've lost my balance on a number of occassions and i've had to grab hold of people to stop myself falling over.
When I was just on epilim, I had an absolutely massive appetite but since
i've started taking topamax, i've really lost my appetite; there have been 3 days now where I have gone all day without eating because I just haven't had the appetite for food. I just had my main meal in the evening and even then, I had to force it down. Normally, I go mad for chocolate but i've not been fussed about it at all - got loads of easter eggs from people and I haven't touched them because I have no appetite. It's so wierd because I used to be such a chocoholic.
So i'm going to see how I get on for a bit longer - my aim out of all of this is to have a baby and my epilepsy nurse tells me that topamax is safer than epilim. I tried changing to lamotrogine already but that didn't suit me and I had to go back on epilim (had really bad panic attacks on lamotrogine which is one of the side effects).
I've been on topamax for 4 years off and on w/ other meds. Now the doc. Has me on only top. I've always loved choc. But yes I have to have my my choc just about everyday. My weight got way down. But ten went up w/ other meds. Now i'm about my normal weight. I'm in my mid 40s. I have that tire around my middle, I think its due to the dark looks and hot tamals that I consume everyday. I try to have my shake, yogurt, banana, and juice and my blender in the morning. Have a sandwich tuna eggsalad. Lots of fish and chicken. Some red meat and of course vegys. I don't do fast food. No cokes. Maybe one Dr. Pepper a week. I think our diet can help us. I am tired from the meds 500 mils a day. Since surgery i'm still not the same. I still have szs and auras only about 30% then before. So I am ahead of the game. You take care jamal
hi...Thanks for the reply, I am at my wits end right now.... In fact I have been playing with my meds alittle to actually see if they are doing anything for me.... And yes i've learned a lesson. They are. I cut back on my topamax for a couple of days to see what would happen.
Alot more seizures, is what happened.
Topamax must be doing something for me, not controlling me but helping me.
Its just the side effects of it,
my eating habits I can deal with, the tiredness is a pain, but I can deal with it.
My main complaint is being able to think clearly, my thought process is really slow.
Has the topamax done this to you????
yeah, my thinking process has slowed down alot. My words come out wrong. Or I use a different word. Myfamily and friends have a hard time understanding me. I say a word and they say I did not say that word and I know I said it. I'm just not saying it clearly. So it does become frustrating. The drug makes you tired too. But what else do we do? We just keep going. Jamie
my tongue is usually tied in a knot any more.... It seems I know what word I want to use but I just can't say it right, so I choose a differnt one instead.
Doing simple things that I normally do, ( I sew, and reading a pattern) has become rocket science to me at times now....
But like you said.... We just keep on going.
And I try my hardest to keep a smile on my face.....
i'm new here so i'll tell you my experience before topamax. I was diagnosed with seizures about over a year ago, even though that I think I had them as a child. My neurologist put me on tegretol - which had me dazed all the time and dizzy and it's a steroid so I gained a lot of weight.
After about 2 months, I was not happy and changed to topamax -which makes you loose a lot of weight. I was a size 8 and went down to a 2. The doc said this med would have me loose my apetite and I also would forget things and forget words but I got used to it.
Topamax was ok with me until I began my seizures about 2 months ago after being on the med fo over a year and I was switched to lamictal which did not wotk and now I am on trileptal, which i've been on for 2 weeks and i'm still getting seizures. Truth is, some people can deal with a drug and others can't. My friend has been on tegretol all her life but I could not deal with it.
welcome to the site. My meds get changed around alot too. The first time I was on topamax I was also on zonegran. Which both will make you loose weight. In fact I lost over thirty pounds..... I went down to a size 2-3 to. I looked like a walking skelton.
The doc stop that med combo and I switched meds a couple of times, (and gained a little of my weight back) then he put me back on topamax by its self.
I'm on 500mg right now and the side effects are a major pain in the butt.
He wants me to go up to 600mg but I won't.
Its getting to the point of i'm not sure if its even helping anymore.
My doc is waiting for the fall when a new drug "pregablin" is suppose to come out. He's going to put me on it.
Oh! This time on the topamax I have lost weight again, not as much as before..... My husband just about forces me to eat.